Thunderstorm Wind, Ripley
- When
- May 28, 5:10 PM CST
- Where
- Ripley County, Doniphan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.617, -90.817
A couple of trees were blown down on the east side of Doniphan.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 28, 1:45 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT SUN MAY 28 2006 .DISCUSSION... VISIBLE IMAGERY SHOWS CU/CONVECTIVE FIELDS JUST EAST OF THE LAKES...ALONG 925-850 MB WARM FRONTAL BOUNDARY...AND ANOTHER MORE ISOLD FIELD IN SEMO LEE OF CROWLEYS RIDGE. WE EXPECT THESE DIURNALLY FUELED AREAS TO GENERALLY DIMINISH AFTER THEIR LOSS OF FUEL. WE LIKE THE NAM DEPICTION OF THE NEAR TERM CONVECTION/QPF AREAS...AND SO WL CONTINUE AN EVENING MENTION FOR THE SEMO/WRN PTNS FA ON THE WRAP AROUND FLOW AS IT HINTS IT MAY TAKE A TAD LONGER TO EXPIRE THERE. AFTER THAT THE WARM SOUPY WRAP AROUND THE HIGH RETURN FLOW ENTRENCHES ALL THE FA FOR THE NEXT SEVERAL DAYS...WITH THE RESULTANT DAILY CHANCE OF SHRA/TSRA...WHICH WL BE ESP DIURNALLY AIDED BUT NOT NECESSARILY EXCLUSIVELY. MODELS STILL SUGGEST A GRADUAL INCREASE IN POPS IS WARRANTED AS THE NEXT SYSTEM APPROACHES. POPS SHOULD PEAK IMMEDIATELY ALONG/AHEAD OF THIS SYSTEM...WHICH FOR AT LEAST A COUPLE OF RUNS NOW THE GFS SUGGESTS WL BE WED...WITH TAPERING WEST TO EAST POPS ON THU AS THE SYSTEM PASSES. ALSO AN INCREASINGLY CONSISTENT SIGNAL IS THE UPPER PATTERN SHIFT TO NWLYS BEHIND THE FRONT...WHICH WL USHER IN COOLER/DRIER AIR LATE THIS WEEK INTO NEXT WEEKEND. WE WL KEEP OUR PREFERENCE FOR AOA MOS IN THE NEAR AND MEDIUM TERM AS WE TOPPED OUT WITH A RECORD HIGH AT PAH TODAY. INCREASING CLOUDS/CONVECTION SHOULD DAMPEN THE DIURNAL RANGE MID WEEK...THEN W/POST FRONTAL WE LATCH CLOSER TO MEX MOS COOL OFF...WHICH HAS HAD SOME RUN TO RUM CONSISTENCY IN BOTH ITS OCCURRENCE AND ITS AMPLITUDE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 445 AM CDT SUN MAY 28 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 445 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH THE GREATEST POTENTIAL EAST OF THE MISSISSIPPI RIVER. ANY THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. INSTABILITY PARAMETERS ARE SUFFICIENT ENOUGH THAT AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE. LARGE HAIL WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. AGAIN...INSTABILITY PARAMETERS WOULD SUGGEST THAT AN ISOLATED SEVERE THUNDERSTORM WOULD NOT BE OUT OF THE QUESTION...WITH LARGE HAIL BEING THE MAIN THREAT. IN ADDITION...HEAVY RAINFALL WILL ALSO BE LIKELY WITH ANY THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE ALSO FORECAST FOR THE PERIOD TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 359 PM CDT SUN MAY 28 2006 MOZ087-111-282130- CAPE GIRARDEAU MO-SCOTT MO- 359 PM CDT SUN MAY 28 2006 ...STRONG THUNDERSTORMS POSSIBLE ALONG THE SCOTT AND CAPE GIRARDEAU BORDER IN SOUTHEAST MISSOURI... AT 355 PM...A CLUSTER OF THUNDERSTORMS STRETCHED FROM CHAFFEE...TO DELTA AND WHITEWATER IN SOUTHEAST MISSOURI. THE STORMS WERE MOVING NORTHEAST BETWEEN 15 AND 20 MPH. LOOK FOR FREQUENT LIGHTNING...TORRENTIAL RAINFALL IN EXCESS OF AN INCH AN HOUR...ISOLATED WIND GUSTS UP TO 40 MPH...AND THE POTENTIAL FOR SMALL HAIL WITH THESE STORMS THROUGH 430 PM. THESE STORMS WILL EVENTUALLY MOVE NEAR JACKSON...GORDONVILLE AND THE WESTERN HALF OF THE CITY OF CAPE GIRARDEAU. PERSONS IN THE PATH OF THESE STORMS SHOULD BE WATCHFUL FOR QUICK PONDING OF WATER ON ROADWAYS...AS WELL AS SHARP RISES IN CREEKS AND STREAMS. ISOLATED STRONG WIND GUSTS MAY KNOCK DOWN SMALL TREE LIMBS OR WEAKENED TREES. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
439 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG FRUITLAND 37.45N 89.64W
05/28/2006 CAPE GIRARDEAU MO TRAINED SPOTTER
SEVERAL TREES DOWN IN THE AREA AND LAYING ACROSS POWER
LINES...WITH POWER OUTAGES IN THE FRUITLAND AREA.
&&
MIKENPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
443 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG FRUITLAND 37.45N 89.64W
05/28/2006 CAPE GIRARDEAU MO TRAINED SPOTTER
SEVERAL TREES DOWN IN THE AREA AND LAYING ACROSS POWER
LINES...WITH POWER OUTAGES IN THE FRUITLAND AREA.
&&
MIKENThe Memphis radar (KNQA), 165 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees were blown down on the east side of Doniphan.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507908.